Alert archive / Kentucky / Frost Advisories in 2016

Frost Advisory 1, NWS Jackson, KY

March 21, 201614 counties in Kentucky

NWS Jackson, KY issued this frost advisory at Mar 21, 2016, 2:53 PM EDT for 14 counties in Kentucky. It took effect at Mar 22, 2016, 12:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2016, 2:53 PM EDT (18:53 UTC)
In effect from
Mar 22, 2016, 12:00 AM EDT
Expired
Mar 22, 2016, 9:00 AM EDT
In force
9 hr
Issued by
NWS Jackson, KY

Counties Elliott County, KY, Estill County, KY, Jackson County, KY, Laurel County, KY, Lee County, KY, Menifee County, KY, Morgan County, KY, Owsley County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 47 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1377 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

102 
WWUS73 KJKL 211853
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
253 PM EDT MON MAR 21 2016

KYZ084>088-107-109-110-112-113-115>120-220300-
/O.NEW.KJKL.FZ.W.0001.160322T0400Z-160322T1300Z/
MCCREARY-WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-
BREATHITT-KNOTT-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...STEARNS...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
CUMBERLAND...HARLAN...PAINSVILLE...SALYERSVILLE...PRESTONSBURG...
WHEELWRIGHT...JACKSON...HINDMAN...PIPPA PASSES...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
253 PM EDT MON MAR 21 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY. 

* TEMPERATURES IN THE VALLEYS WILL LIKELY FALL BELOW FREEZING FOR
  SEVERAL HOURS LATE TONIGHT INTO EARLY TUESDAY MORNING. LOW
  TEMPERATURES IN THE UPPER 20S ARE LIKELY.

* TEMPERATURES THIS COLD MAY HARM PLANTS WHICH HAVE STARTED
  BUDDING OR BLOOMING. TAKE ANY NECESSARY PRECAUTIONS TO PROTECT
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KYZ052-058>060-068-069-079-080-083-104-106-108-111-114-220300-
/O.NEW.KJKL.FR.Y.0001.160322T0400Z-160322T1300Z/
ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-
WAYNE-ELLIOTT-MORGAN-WOLFE-LEE-OWSLEY-
INCLUDING THE CITIES OF...MOREHEAD...IRVINE...RAVENNA...
CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...MOUNT VERNON...
MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...MONTICELLO...
SANDY HOOK...WEST LIBERTY...CAMPTON...BEATTYVILLE...BOONEVILLE
253 PM EDT MON MAR 21 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
TUESDAY. 

* TEMPERATURES WILL FALL TO AROUND FREEZING LATE TONIGHT INTO
  EARLY TUESDAY MORNING. THE COMBINATION OF COLD TEMPERATURES AND
  LIGHT WINDS WILL LEAD TO AREAS OF FROST...ESPECIALLY IN VALLEY
  LOCATIONS. 

* ANY FROST MAY HARM PLANTS WHICH HAVE STARTED BUDDING OR
  BLOOMING. TAKE ANY NECESSARY PRECAUTIONS TO PROTECT SENSITIVE
  PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KAS
3 follow-up statements
831 
WWUS73 KJKL 220238
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1038 PM EDT MON MAR 21 2016

KYZ084>088-107-109-110-112-113-115>120-220900-
/O.CON.KJKL.FZ.W.0001.160322T0400Z-160322T1300Z/
MCCREARY-WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-
BREATHITT-KNOTT-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...STEARNS...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
CUMBERLAND...HARLAN...PAINSVILLE...SALYERSVILLE...PRESTONSBURG...
WHEELWRIGHT...JACKSON...HINDMAN...PIPPA PASSES...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
1038 PM EDT MON MAR 21 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT TUESDAY...

* TEMPERATURES IN THE VALLEYS WILL LIKELY FALL BELOW FREEZING 
  FOR SEVERAL HOURS LATE TONIGHT INTO EARLY TUESDAY MORNING. LOW 
  TEMPERATURES IN THE UPPER 20S ARE LIKELY. 

* TEMPERATURES THIS COLD MAY HARM PLANTS WHICH HAVE STARTED 
  BUDDING OR BLOOMING. TAKE ANY NECESSARY PRECAUTIONS TO PROTECT 
  SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KYZ052-058>060-068-069-079-080-083-104-106-108-111-114-220900-
/O.CON.KJKL.FR.Y.0001.160322T0400Z-160322T1300Z/
ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-
WAYNE-ELLIOTT-MORGAN-WOLFE-LEE-OWSLEY-
INCLUDING THE CITIES OF...MOREHEAD...IRVINE...RAVENNA...
CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...MOUNT VERNON...
MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...MONTICELLO...
SANDY HOOK...WEST LIBERTY...CAMPTON...BEATTYVILLE...BOONEVILLE
1038 PM EDT MON MAR 21 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT TUESDAY...

* TEMPERATURES WILL FALL TO AROUND FREEZING LATE TONIGHT INTO 
  EARLY TUESDAY MORNING. THE COMBINATION OF COLD TEMPERATURES 
  AND LIGHT WINDS WILL LEAD TO AREAS OF FROST...ESPECIALLY IN 
  VALLEY LOCATIONS. 

* ANY FROST MAY HARM PLANTS WHICH HAVE STARTED BUDDING OR 
  BLOOMING. TAKE ANY NECESSARY PRECAUTIONS TO PROTECT SENSITIVE 
  PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
534 
WWUS73 KJKL 220815 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
415 AM EDT TUE MAR 22 2016

KYZ084>088-107-109-110-112-113-115>120-221300-
/O.CON.KJKL.FZ.W.0001.000000T0000Z-160322T1300Z/
MCCREARY-WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-
BREATHITT-KNOTT-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...STEARNS...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
CUMBERLAND...HARLAN...PAINSVILLE...SALYERSVILLE...PRESTONSBURG...
WHEELWRIGHT...JACKSON...HINDMAN...PIPPA PASSES...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
415 AM EDT TUE MAR 22 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES IN THE VALLEYS WILL LIKELY BE BELOW FREEZING FOR
  SEVERAL HOURS EARLY THIS MORNING. LOW TEMPERATURES IN THE MID
  AND UPPER 20S ARE LIKELY.

* TEMPERATURES THIS COLD MAY HARM PLANTS WHICH HAVE STARTED
  BUDDING OR BLOOMING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. 

&&

$$

KYZ052-058>060-068-069-079-080-083-104-106-108-111-114-221300-
/O.CON.KJKL.FR.Y.0001.000000T0000Z-160322T1300Z/
ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-
WAYNE-ELLIOTT-MORGAN-WOLFE-LEE-OWSLEY-
INCLUDING THE CITIES OF...MOREHEAD...IRVINE...RAVENNA...
CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...MOUNT VERNON...
MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...MONTICELLO...
SANDY HOOK...WEST LIBERTY...CAMPTON...BEATTYVILLE...BOONEVILLE
415 AM EDT TUE MAR 22 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES WILL FALL TO AROUND FREEZING EARLY THIS MORNING.
  THE COMBINATION OF COLD TEMPERATURES AND LIGHT WINDS WILL LEAD
  TO AREAS OF FROST...ESPECIALLY IN VALLEY LOCATIONS.

* ANY FROST MAY HARM PLANTS WHICH HAVE STARTED BUDDING OR
  BLOOMING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KAS/GREIF
568 
WWUS73 KJKL 221254
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
854 AM EDT TUE MAR 22 2016

KYZ084>088-107-109-110-112-113-115>120-221400-
/O.EXP.KJKL.FZ.W.0001.000000T0000Z-160322T1300Z/
MCCREARY-WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-
BREATHITT-KNOTT-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...STEARNS...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
CUMBERLAND...HARLAN...PAINSVILLE...SALYERSVILLE...PRESTONSBURG...
WHEELWRIGHT...JACKSON...HINDMAN...PIPPA PASSES...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
854 AM EDT TUE MAR 22 2016

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

AS TEMPERATURES CLIMB ABOVE FREEZING THIS MORNING THE FREEZE
WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM.

$$

KYZ052-058>060-068-069-079-080-083-104-106-108-111-114-221400-
/O.EXP.KJKL.FR.Y.0001.000000T0000Z-160322T1300Z/
ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-
WAYNE-ELLIOTT-MORGAN-WOLFE-LEE-OWSLEY-
INCLUDING THE CITIES OF...MOREHEAD...IRVINE...RAVENNA...
CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...MOUNT VERNON...
MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...MONTICELLO...
SANDY HOOK...WEST LIBERTY...CAMPTON...BEATTYVILLE...BOONEVILLE
854 AM EDT TUE MAR 22 2016

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

WITH TEMPERATURES CLIMBING INTO THE MID TO UPPER 30S THIS
MORNING...THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Mar 21, 7:40 AM EDT, 7 hours 13 minutes earlier.

Area forecast discussion, Mar 21, 7:40 AM EDT, 7 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
740 AM EDT MON MAR 21 2016

.UPDATE...
ISSUED AT 715 AM EDT MON MAR 21 2016

DID A QUICK UPDATE TO THE NEAR TERM GRIDS MAINLY TO ADJUST THEM
TOWARD THE LATEST SKY/T/TD OBS AND TRENDS. THESE HAVE BEEN SENT TO
THE NDFD AND WEB SERVERS.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 330 AM EDT MON MAR 21 2016

07Z SFC ANALYSIS SHOWS HIGH PRESSURE BUILDING INTO KENTUCKY WITH
WEST TO NORTHWEST WINDS SLACKENING TO NEAR CALM AND AN INVERSION
SETTING UP OVER THE EASTERN VALLEYS. MOSTLY CLEAR SKIES...AND SOME
CAA...ALLOWED TEMPERATURES TO FALL THROUGH THE 30S AND INTO THE
UPPER 20S FOR PARTS OF THE AREA EARLY THIS MORNING WITH A FIVE
DEGREE OR SO RIDGE TO VALLEY TEMPERATURE SPLIT IN PLACE. DEWPOINTS
ARE STILL RATHER DRY...GENERALLY IN THE LOW TO MID 20S...THOUGH
SOME UPPER TEENS ARE NOTED IN THE FAR EAST AND ON THE RIDGES...
WHILE SOME LOW 30S ARE BEING REPORTED CLOSER TO THE TENNESSEE
BORDER. THE DRIER AIR MAY BE SLOWING THE FROST FORMATION FOR PARTS
OF THE AREA...BUT AT SME THERE IS ACTUALLY ENOUGH MOISTURE FOR A
TOUCH OF FOG ATTM.

THE MODELS ARE IN GOOD AGREEMENT ALOFT THROUGH THE SHORT TERM
PORTION OF THE FORECAST AS THEY ALL DEPICT A TROUGH EXITING TO THE
EAST EARLY IN THE PERIOD WITH NORTHWEST FLOW FOLLOWING THROUGH
THE DAY INTO TONIGHT. THE PATTERN FLATTENS OUT WITH TIME INTO
TUESDAY MORNING BECOMING MORE ZONAL DURING THE DAY WHILE THE BULK
OF ANY ENERGY STAYS WELL NORTH AND EAST OF KENTUCKY. BY TUESDAY
EVENING...THE FLOW OVER KENTUCKY WILL TAKE ON A SOUTHWEST TACK AND
EVEN SOME SLIGHT RIDGING DEVELOPS OVER THE DEEP SOUTH. GIVEN THE
HIGH LEVEL OF MODEL AGREEMENT...HAVE FAVORED A BLENDED SOLUTION
WITH A LEAN TOWARD THE HRRR AND NAM FOR WX SPECIFICS...WHERE THERE
ARE ANY.

SENSIBLE WEATHER WILL FEATURE A CHILLY...AND LIKELY FROSTY...
START TO THE DAY ACROSS MUCH OF EAST KENTUCKY THIS MORNING.
MOSTLY SUNNY SKIES WILL GIVE WAY TO SOME MID AND LOW LEVEL CLOUDS
DURING THE AFTERNOON...BUT ENOUGH SUN WILL BE SEEN TO HELP
TEMPERATURES CLIMB INTO THE UPPER 40S TO LOWER 50S. ANOTHER NIGHT
OF MOSTLY CLEAR SKIES SHOULD SET UP A PRETTY GOOD RIDGE TO VALLEY
TEMPERATURE SPLIT INTO TUESDAY MORNING ALONG WITH PATCHY FROST IN
THE VALLEYS TOWARD DAWN. MORE SUNSHINE LATER THAT DAY...ALONG WITH
WINDS PICKING UP SUBSTANTIALLY FROM THE SOUTHWEST...WILL SUPPORT
TEMPERATURES SOARING INTO THE LOW TO MID 60S BY LATE AFTERNOON.
HOWEVER...DRY CONDITIONS WILL REMAIN IN PLACE LIKELY LEADING TO A
HEIGHTENED RISK FOR FIRE BEHAVIOR CONCERNS...MORE DETAILS ON THIS
CAN BE FOUND IN THE FIRE WEATHER SECTION BELOW.

ONCE AGAIN STARTED WITH THE SHORTBLEND GUIDANCE FOR THE T/TD/WIND
GRIDS THROUGH THE DAY WITH THE SUPERBLEND USED THEREAFTER. HAVE
ADJUSTED THESE MAINLY TO SIGNIFICANTLY ADJUST FOR TERRAIN
DIFFERENCES IN THE LOWS AND HOURLY TEMPS TONIGHT. AS FOR POPS...
ZEROED THEM OUT IN LINE WITH ALL MOS GUIDANCE.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 411 AM EDT MON MAR 21 2016

PERIOD WILL BEGIN WITH FLAT UPPER LEVEL RIDGING IN MORE OF A ZONAL
FLOW REGIME. THAT SAID A SURFACE HIGH WILL BE PLACED TO THE
SOUTHEAST IN THE ATLANTIC AND WE WILL RESIDE IN THE RETURN FLOW
SIDE OF THE HIGH. THERE WILL ALSO BE A WELL ESTABLISHED PRESSURE
GRADIENT ACROSS THE REGION...AND 40 TO 50 KNOT JET AT THE 850MB
LEVEL. THIS AS WE ARE TRAPPED BETWEEN PREVIOUSLY MENTIONED
SURFACE HIGH AND DEVELOPING SURFACE LOW IN THE CENTRAL PLAINS.
THEREFORE OVERALL GUSTY WINDS WILL CONTINUE ON WEDNESDAY
AFTERNOON...AND WILL COMBINE WITH DRY CONDITIONS TO LEAD TO
ANOTHER DAY OF ENHANCED FIRE WEATHER CONCERNS. ADDITIONAL
INFORMATION ON THE FIRE WEATHER CONCERNS WILL BE DISCUSSED IN THE
FIRE WEATHER SECTION AND FIRE WEATHER FORECAST.

NOW FOR THE AFOREMENTIONED DEVELOPING SURFACE LOW ACROSS THE
CENTRAL PLAIN...THAT WILL IN FACT BE THE NEXT WEATHER MAKER FOR
THE REGION LATE WEEK. MOIST SOUTHERLY FLOW OUT OF THE GULF OF
MEXICO WILL CONTINUE TO INCREASE CLOUDS WEDNESDAY NIGHT IN
ADVANCE OF THE SYSTEM. NOW FOR THE GUIDANCE THERE REMAINS AT LEAST
SOME TIMING UNCERTAINTY WITH RESPECT TO THE UPPER LEVEL
WAVE/CLOSED LOW AND THIS HAS IMPLICATIONS ON TIMING WITH THE
SURFACE FEATURES. RIGHT NOW MODELS ARE IN GOOD AGREEMENT ON THE
OVERALL MOVEMENT/PLACEMENT OF THE SURFACE LOW WHICH WILL EJECT
NORTHEAST OUT OF THE CENTRAL PLAINS INTO THE GREAT LAKES BY
THURSDAY. THE 00Z OPERATIONAL GFS IS MOST PROGRESSIVE COMPARED TO
EVEN THE PAST 3 PREVIOUS RUNS...WHILE THE 00Z ECMWF REMAINS SLOWER
BUT STILL MORE PROGRESSIVE THAN PREVIOUS RUN. THE WPC FOLKS ARE
NOT SOLD ON THE OPERATIONAL AND STUCK WITH THE ENSEMBLE MEANS TO
LESSEN THE RUN TO RUN CHANGES. THEREFORE WILL STICK CLOSER TO THE
MODEL BLEND WHICH SHOULD DO A SIMILAR JOB. RIGHT NOW STILL KEEP
BEST CHANCES OF PRECIPITATION ON THURSDAY AND LESSEN THURSDAY
NIGHT INTO EARLY FRIDAY. NOW THERE IS SOME CONCERN ON QPF IN
RELATION TO BEING SPLIT BY THE UPPER FORCING GOING NORTH AND THE
OVERALL BETTER MOISTURE TO THE SOUTH. RIGHT NOW MODEL BLENDS WOULD
SUGGEST WE SEE WIDESPREAD HALF A INCH OR MORE WITH THIS SYSTEM.
THIS WOULD FINALLY MITIGATE THE FIRE WEATHER CONCERNS. WHILE ONLY
MARGINAL AT BEST INSTABILITY IS SEEN WILL CONTINUE AT LEAST SLIGHT
THUNDER...BUT RAIN SHOWERS/STORMS COULD CONTAIN FAIRLY GUSTY WINDS
GIVEN THE 50 TO 60 KNOT 850 MB JET THEY COULD PARTIALLY MIX DOWN.

AFTER THIS SURFACE HIGH QUICKLY BUILDS EAST ON FRIDAY AND SHOULD
BE DRY LATER IN THE DAY. NOW FOR THE WEEKEND MORE CONVOLUTED
GUIDANCE ONCE AGAIN BECOMES EVIDENT. RIGHT NOW WILL KEEP SATURDAY
DRY...THIS AS MOST OF THE GUIDANCE INCLUDING THE GFS ENSEMBLE MEAN
KEEP IT DRY. NOW SATURDAY NIGHT INTO SUNDAY DO STICK WITH THE
MODEL BLEND WHICH DOES INTRODUCE SLIGHT TO CHANCE POPS. THE 00Z
GFS AND THE ENSEMBLE HAVE BEEN MOST ROBUST WITH BRINGING
OVERRUNNING AHEAD OF A COLD FRONT...THEREFORE WILL NOT BRING POPS
ANY HIGHER THAN THE BLEND. THIS WILL SYSTEM BE AIDED BY A
AMPLIFYING UPPER LEVEL TROUGH THAT SWINGS EAST LATE IN THE
PERIOD. NOW THERE SEEMS TO BE A BIT MORE SIGNAL FOR THUNDERSTORMS
WITH THIS SYSTEM PARTICULARLY ON SUNDAY AFTERNOON GIVEN THE
SETUP...BUT GIVEN THE MODEL VARIABILITY AND CONSISTENCY WITH
OTHER OFFICES WILL LEAVE OUT FOR NOW.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 740 AM EDT MON MAR 21 2016

VFR CONDITIONS WILL BE FOUND ACROSS THE AREA THROUGH THE TAF
PERIOD AS AN UPPER LEVEL DISTURBANCE PULLS AWAY TO THE SOUTHEAST.
SCATTERED TO BROKEN STRATOCU...GENERALLY IN THE 4-6K FEET AGL
RANGE...WILL AFFECT THE AREA THROUGH THE AFTERNOON BEFORE
CLEARING. LIGHT WINDS WILL PICK UP FROM THE WEST TO NORTHWEST AT
5 TO 10 KTS DURING THE DAY...SETTLING TO LIGHT IN THE EVENING.

&&

.FIRE WEATHER...
ISSUED AT 345 AM EDT MON MAR 21 2016

...ENHANCED FIRE DANGER TUESDAY AND WEDNESDAY...

GIVEN THE LACK OF PRECIPITATION OVER THE WEEKEND...AND HIGH
PRESSURE BUILDING BACK INTO THE AREA TODAY THROUGH WEDNESDAY...
VERY LOW AFTERNOON/EVENING RELATIVE HUMIDITIES WILL BE SEEN. AS
THE PRESSURE GRADIENT TIGHTENS UP ON TUESDAY...SUSTAINED WINDS OF
15 TO 20 MPH WILL BE POSSIBLE...ESPECIALLY OVER WESTERN PARTS OF
THE AREA. THE COMBINATION OF LOW RH AND HIGHER WINDS WILL LEAD TO
ELEVATED FIRE DANGER ON TUESDAY AND WEDNESDAY...CLOSE TO CRITICAL
FIRE WEATHER THRESHOLDS. PER COORDINATION WITH SURROUNDING WFOS
WILL HOLD OFF ON A FIRE WEATHER WATCH RIGHT NOW...BUT WE MAY NEED
TO CONSIDER ONE IN THE NEXT 12 TO 24 HOURS IF MODELS REMAIN
CONSISTENT ON THESE CONDITIONS. THE STRONGEST WINDS LOOK TO COME
ON TUESDAY...WITH THE GRADIENT RELAXING SOME FOR WEDNESDAY.
HOWEVER...ANY WINDS...COMBINED WITH THE LOW RH VALUES WILL LEAD
TO A CONTINUED ELEVATED FIRE DANGER ON WEDNESDAY. A COLD FRONT
THEN LOOKS TO BRING SOME MUCH NEEDED RAIN TO THE AREA ON
THURSDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GREIF
SHORT TERM...GREIF
LONG TERM...DJ
AVIATION...GREIF
FIRE WEATHER...KAS/GREIF
Hazardous weather outlook, Mar 21, 8:44 AM EDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
844 AM EDT MON MAR 21 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221545-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET...
LONDON...MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...PAINSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...
BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...
COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
844 AM EDT MON MAR 21 2016

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

FOR TONIGHT...A FEW HOURS OF FREEZING TEMPERATURES AND PATCHY
FROST WILL BE POSSIBLE LATE TONIGHT IN THE SHELTERED VALLEYS.

ACTION SHOULD BE TAKEN TO PROTECT ANY SENSITIVE PLANTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY ON TUESDAY AS FUELS
ARE DRY AND LOW RELATIVE HUMIDITIES AND STRONG WINDS ARE EXPECTED
IN THE AFTERNOON AND EVENING.

LOW RELATIVE HUMIDITIES ARE EXPECTED AGAIN ON WEDNESDAY AFTERNOON
AND EVENING LEADING TO ELEVATED FIRE DANGER.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GREIF/JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 8:51 AM EDTFire Weather WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more6 hr
Mar 21, 2:53 PM EDTFreeze WarningJKLBell, Breathitt, Clay, Floyd, Harlan, Johnson and 10 more18 hr
Mar 21, 3:37 PM EDTRed Flag WarningJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more29 hr

Nearby

Frost Advisories in Kentucky, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.